Previous |  Up |  Next


extraresolvable; $\kappa$-resolvable
Following Malykhin, we say that a space $X$ is {\it extraresolvable\/} if $X$ contains a family $\Cal D$ of dense subsets such that $|\Cal D| > \Delta(X)$ and the intersection of every two elements of $\Cal D$ is nowhere dense, where $\Delta(X) = \min \{|U|: U$ is a nonempty open subset of $X\}$ is the {\it dispersion character\/} of $X$. We show that, for every cardinal $\kappa$, there is a compact extraresolvable space of size and dispersion character $2^\kappa$. In connection with some cardinal inequalities, we prove the equivalence of the following statements: \newline 1) $2^\kappa < 2^{{\kappa}^{+}}$, 2) $(\kappa^{+})^{\kappa}$ is extraresolvable and 3) $A(\kappa^{+})^{\kappa}$ is extraresolvable, where $A(\kappa^{+})$ is the one-point compactification of the discrete space $\kappa^{+}$. For a regular cardinal $\kappa \geq \omega$, we show that the following are equivalent: 1) $2^{< \kappa} < 2^{\kappa}$; 2) $G(\kappa,\kappa)$ is extraresolvable; 3) $G(\kappa,\kappa)^\lambda$ is extraresolvable for all $\lambda < \kappa$; and 4) there exists a space $X$ such that $X^\lambda$ is extraresolvable, for all $\lambda < \kappa$, and $X^\kappa$ is not extraresolvable, where $G(\kappa,\kappa)= \{x \in \{0,1\}^\kappa : |\{ \xi < \kappa : x_\xi \neq 0 \}| < \kappa \}$ for every $\kappa \geq \omega$. It is also shown that if $X$ is extraresolvable and $\Delta(X) = |X|$, then all powers of $X$ have a dense extraresolvable subset, and $\lambda^\kappa$ contains a dense extraresolvable subspace for every cardinal $\lambda \geq 2$ and for every infinite cardinal $\kappa$. For an infinite cardinal $\kappa$, if $2^\kappa > {\frak c}$, then there is a totally bounded, connected, extraresolvable, topological Abelian group of size and dispersion character equal to $\kappa$, and if $\kappa = \kappa^\omega$, then there is an $\omega$-bounded, normal, connected, extraresolvable, topological Abelian group of size and dispersion character equal to $\kappa$.
[Ce] Ceder J.G.: On maximally resolvable spaces. Fund. Math. 55 (1964), 87-93. MR 0163279 | Zbl 0139.40401
[Co] Comfort W.W.: Topological Groups. in Handbook of Set-Theoretic Topology, K. Kunen and J.E. Vaughan, Eds., North-Holland, Amsterdam, 1984, pp.1143-1263. MR 0776643 | Zbl 1071.54019
[CG1] Comfort W.W., García-Ferreira S.: Resolvability: a selective survey and some new results. Topology Appl. 74 (1996), 149-167. MR 1425934
[CG2] Comfort W.W., García-Ferreira S.: Strongly extraresolvable groups and spaces. manuscript submitted for publication, 1998. MR 1803240
[CG3] Comfort W.W., García-Ferreira S.: Dense subsets of maximally almost periodic groups. to appear in Proc. Amer. Math. Soc. MR 1707513
[CN] Comfort W.W., Negrepontis S.: The Theory of Ultrafilters. Grudlehren der Mathematischen Wissenschaften vol.211, Springer-Verlag, Berlin, 1974. MR 0396267 | Zbl 0298.02004
[El] El'kin A.G.: On the maximal resolvability of products of topological spaces. Soviet Math. Dokl. 10 (1969), 659-662. MR 0248726 | Zbl 0199.57302
[GMT] Garcia-Ferreira S., Malykhin V.I., Tomita A.H.: Extraresolvable spaces. to appear in Topology Appl. MR 1733807 | Zbl 0941.54003
[He] Hewitt E.: A problem of set-theoretic topology. Duke Math. J. 10 (1943), 309-333. MR 0008692 | Zbl 0060.39407
[Ma] Malykhin V.I.: Irresolvability is not descriptively good. manuscript submitted for publication.
[Pa] Pavlov O.: On resolvability of topological spaces. manuscript submitted for publication. Zbl 1012.54004
[Py] Pytkeev E.G.: On maximally resolvable spaces. Proc. Steklov Institute of Mathematics 154 (1984), 225-230. Zbl 0557.54002
Partner of
EuDML logo